MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G47616
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: boston scientific advanix¿ biliary stent with naviflex¿ rx delivery system (m00534350), olympus introducer (104q).The used product said to be involved was returned in an open pouch from a boston scientific advanix billiary stent and delivery system.The competitor's stent and stent introduction device as well as a black thread approximately 3 cm long were also returned in the pouch.No lot number was provided for the complaint.The four unused products said to be involved were returned in sealed pouches from the lot number provided in the report.The labels match the product returned.Our evaluation of the product said to be involved confirmed the report.Approximately 175.6 cm to 197.4 cm from the proximal end is a section of bare core wire.Approximately 173.9 cm to 175.6 cm from the proximal end, the wire guide covering has accordioned.A section of the coating approximately 2.9 cm long is frayed and hanging from the wire guide.The coating still attached at approximately 175.6 cm from the proximal end.A section of the coating approximately 22.6 cm long is frayed and hanging from the wire guide.The coating is still attached 197.4 cm from the proximal end.There is a kink approximately 4.3 cm and a bend approximately 13 cm to 26 cm from the distal end.A few rough surfaces are found throughout the entire length of the wire guide.Due to the condition of the returned device it cannot be determined if any sections of the coating are missing.The unused devices did not have any signs of kinking or damage.A function test of the unused devices did not strip or damage the wire guides, but resistance was felt as the wire guide and inserter were removed from the endoscope.A function test of the used device was not possible due to the condition of the returned product.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use (ifu) instructs the user to do the following: "prior to removing wire guide from holder, flush with 30 cc of sterile water." failure to flush the wire guide can result in damage to the wire guide.The ifu instructs the user to do the following: "flush endoscope accessory channel and/or lumen of device with sterile water, then insert wire guide floppy end first.Note: for best results, wire guide should be kept wet, if applicable." failure to flush the endoscope channel can result in damage to the wire guide.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all acrobat® 2 calibrated tip wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat® 2 calibrated tip wire guide.The physician used the 10 fr.Stent first.He found it was very hard to push into the common bile duct.He wanted to change to the 7fr.Stent, but he found the stent was bite seriously with awg2 [the wire guide was stuck in the stent].The physician pulled back all of the system [lost wire guide access] (subject of this report) and used another manufactures wire guide and a 7fr stent again.Then it was okay.The picture provided by the user showed there was coating damage in the body of the wire guide.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACROBAT® 2 CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7782039
Report Number1037905-2018-00356
Device Sequence Number13918522
Product Code OCY
UDI-Device Identifier00827002476165
UDI-Public(01)00827002476165(17)210220(10)W4026787
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2021
Device Model NumberG47616
Device Catalogue NumberAWG2-35-450
Device Lot NumberW4026787
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2018
Initial Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight68